Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 68, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 20, 1997, 5:26 PM EDT for Charlotte County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 1997, 5:26 PM EDT (21:26 UTC)
- Expired
- Jun 20, 1997, 6:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Charlotte County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1906 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 202130 RRA SVRTBW FLC015-202230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 526 PM EDT FRI JUN 20 1997 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST FLORIDA ...WESTERN CHARLOTTE COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST A SEVERE THUNDERSTORM WAS DETECTED BY DOPPLER RADAR BETWEEN ENGLEWOOD AND PUNTA GORDA MOVING SOUTHEAST AT 10 MPH. BY DEFINITION...SEVERE THUNDERSTORMS HAVE WINDS OF 58 MPH OR GREATER AND/OR DIME SIZE HAIL OR LARGER. MOBILE HOMES ARE NOT SAFE! IF THIS STORM APPROACHES YOUR AREA...GO TO A REINFORCED BUILDING AND STAY THERE UNTIL THE STORM PASSES. THE NATIONAL WEATHER SERVICE IN RUSKIN REQUESTS THAT SKYWARN UNITS IN THE COUNTY BE ACTIVATED AND FORWARD ALL SIGNIFICANT WEATHER REPORTS TO OUR OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:02 AM EDT, 7 hours 24 minutes earlier.
Area forecast discussion, Jun 20, 10:02 AM EDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 235 AM EDT FRI JUN 20 1997 OTHER THAN EXTREME NW EDGE OF PRECIP OVR SE FL SHOWING UP ON 88D...FA QUIET. SEVERAL SFC OBS REPORTING HZ/BR...AND EXPECT THIS TO CONTINUE THRU THE MORNING. IN FACT...FWC FOR TPA SHOWS 4SM IN HZ ALL DAY TODAY WHICH IS PRETTY UNUSUAL. MODELS CONTINUE TO KEEP SFC RDG OVR CENT PENIN WITH BRUNT OF ANY UPR LVL ENGERY WELL TO THE NORTH OVR FL PANHANDLE AND SOUTHERN GA/AL. HTS AT 500 MB FALL A LITTLE TODAY IN RESPONSE TO SHRT WV RIDING BY TO THE NORTH...BUT GENERALLY EXPECTING WX SIMILAR TO PAST SEVERAL DAYS. HAZY CONDITIONS WILL PREVAIL THRU THE MRNG...THEN BREAK A LITTLE IN THE AFTN WITH HEATING/MIXING. WK SFC GRAD WILL AGAIN GIVE WAY TO AFTN SEABRZ...WHICH WILL ONCE AGAIN BRING THE BEST CHC OF PRECIP TO INTERIOR LOCATIONS. PREFER STAYING PRETTY CLOSE TO FWC TEMPS/POPS. 30% LOOKS GOOD OVR NORTHERN FA CLOSER TO UPR VORT PASSAGE...20% CSTL REMAINDR OF FA WITH 30% INTERIOR. AS STATED IN EARLIER AFD...WITH LT SFC GRAD...NIGHTTIME LANDBRZ WILL LIKELY DEVELOPE HELPING TO KNOCK MINS DOWN BELOW 80 DEG MARK NEAR THE CST. BY THE WAY...WONDER IF FMY MAXES RUNNING HI AGAIN. BKV 90/70 90/70 3131 TPA 92/77 92/76 2121 FMY 95/77 94/77 2232 MORALES
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:20 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.